MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 10MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FLIPCUTTER II, SHORT 10MM; MANUAL INSTR, GENERAL SURGICAL
Model Number FLIPCUTTER II, SHORT 10MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an all-inside anterior cruciate reconstruction surgery the femur was drilled with a drill without any problems, but during further drilling on the tibia, a metal piece fell out into the knee when the joint was opened, and the surgeon removed it outside the joint.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-1204as-100 serial/batch number 4078139652 was received for evaluation.The visual evaluation found that the cutting tip was broken off, and the remaining tip was bent.Functional testing was performed by pressing the handle button without issue.The most likely cause of the reported failure is user error, specifically mechanical damage to the device, such as hitting the device with another device or object, prying/leveraging, or excessive bending forces applied during the use the complaint allegation was confirmed.Refer to the investigation picture.

Brand Name
FLIPCUTTER II, SHORT 10MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21470685
Report Number1220246-2025-00687
Device Sequence Number3567738
Product Code HWE
UDI-Device Identifier00888867004283
UDI-Public(01)00888867004283(11)240401(17)290331(10)4078139652
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLIPCUTTER II, SHORT 10MM
Device Catalogue NumberAR-1204AS-100
Device Lot Number4078139652
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown